MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Model Number VH-3000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
Male patient in operating room for cabg.During the endoscopic vein harvest, the vasoview hemopro electrocautery device became stuck in the "on" position, causing the electrodes to become "red-hot" and smoke to be seen when the device had not been activated.The device was quickly disconnected from the generator to stop the energy delivery.Team obtained a new device and continued the procedure.Unable to observe any obvious patient damage or injury.Per the team, one thing that could have been done to prevent this from getting to the patient is a bench test by the scrub, which was not done.The bench test involves either dunking the tip in saline, or grasping a saline moistened sponge and test firing the device, observing steam rise and stopped when button is released.

Brand Name
VASOVIEW HEMOPRO
Common Device Name
ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
MDR Report Key8631062
Report Number8631062
Device Sequence Number1924636
Product Code GEI
UDI-Device Identifier00607567700345
UDI-Public(01)00607567700345(17)200326(10)25145699
Combination Product (Y/N)N
Initial Reporter StateUT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/15/2019
Report Date (Section F) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberVH-3000
Device Catalogue NumberVH-3000
Device Lot Number25145699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer05/22/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/22/2019
Patient Sequence Number1
Date Report Sent to FDA05/15/2019